MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULA OUTFLOW 3MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, DC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH & NEPHEW, INC. CANNULA OUTFLOW 3MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, DC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 7204863
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However an image evaluation was performed and found 18 arthroscopic pictures from the inside of different cannulas.There is evidence of discoloration in some of them.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include improper sterilization techniques.Based on this investigation, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy, there were fifteen (15) cannulas that were rusted and pitted.The procedure was cancelled.No further complications were reported.

Brand Name
CANNULA OUTFLOW 3MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, DC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19651659
Report Number1219602-2024-01411
Device Sequence Number15073892
Product Code KIJ
UDI-Device Identifier03596010250551
UDI-Public03596010250551
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K820367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7204863
Device Lot Number51076436
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Initial Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown